Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 10, NWS Hastings, NE

April 25, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 25, 2008, 2:55 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 2:55 AM CDT (07:55 UTC)
Expired
Apr 25, 2008, 11:58 AM CDT
In force
9 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 250755
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
255 AM CDT FRI APR 25 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251700-
/O.NEW.KGID.WI.Y.0010.080425T0755Z-080425T1700Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
255 AM CDT FRI APR 25 2008

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. 

LOOK FOR STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH TO BE POSSIBLE THROUGH THIS MORNING. WINDS
SHOULD BEGIN TO EASE BELOW ADVISORY CRITERIA DURING THE AFTERNOON
HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KGID 251658
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CDT FRI APR 25 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251800-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-080425T1700Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1158 AM CDT FRI APR 25 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

NORTHWESTERLY WINDS WITH SPEEDS NEAR 20 TO 25 MPH WILL CONTINUE ON
ACROSS THE AREA THROUGH THE AFTERNOON HOURS...BUT ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA. WINDS WILL TAPER OFF LATER THIS
AFTERNOON AND EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 24, 6:51 PM CDT, 8 hours 4 minutes earlier.

Area forecast discussion, Apr 24, 6:51 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT THU APR 24 2008

.AVIATION...00Z KGRI TAF. MAJOR ISSUE WILL BE THE STORMS EXPECTED
TONIGHT. SEVERE STORMS ARE POSSIBLE TONIGHT. WIND WILL SHIFT TO
THE NORTH AND NORTHWEST AFTER A FRONT BLOWS THROUGH AND COULD GET
QUITE GUSTY. WILL HAVE A PERIOD OF LIFR/IFR CONDITIONS OVERNIGHT
FOR A SHORT TIME...THEN AFTER 12Z THE BIG ISSUE WILL BE GUSTY WIND
WITH LOW CEILINGS FOR MOST OF THE DAYLIGHT HOURS...EVENTUALLY
SUBSIDING AND CEILINGS LIFTING TO VFR.

&&

.PREV DISCUSSION... /ISSUED 622 PM CDT THU APR 24 2008/

DISCUSSION...UPDATED THE ZONES TO INCLUDE THE SEVERE THUNDERSTORM
WATCH TIL 06Z TONIGHT IN THE WESTERN PART OF THE CWA.

PREV DISCUSSION... /ISSUED 329 PM CDT THU APR 24 2008/

SHORT TERM...TONIGHT THROUGH 12Z SATURDAY.  MAIN FORECAST
CONCERN LIES IN THE FIRST PERIOD WITH SEVERE WEATHER CHANCES.

LOW LEVEL STRATUS WHICH HAD COVERED THE ENTIRE CWA HAS BEEN VERY
STUBBORN TODAY...BUT LATEST VIS SATELLITE IMAGERY SHOWS THAT THE
CLOUDS ARE SLOWLY BUT SURELY STARTING TO BREAK UP TO OUR WEST...AND
EXPECT THAT TREND TO CONTINUE OVER THE NEXT FEW HOURS. WHILE NOT
EXPECTING CLEAR SKIES OR ANYTHING...THERE SHOULD BE ENOUGH OF A
BREAKUP TO ALLOW BETTER SURFACE HEATING TO TAKE PLACE. SATELLITE
IMAGERY CONTINUES TO SHOW THE MAIN UPPER LEVEL TROUGH OFF TO THE
WEST OF THE PLAINS...BUT A STRONG SHORTWAVE TROUGH WHICH HAD
ROUNDED THE BASE EARLIER TODAY NOW MAKING ITS WAY INTO COLORADO.
AHEAD OF THIS TROUGH AT THE SURFACE...ANALYSIS SHOWS AN AREA OF
LOW PRESSURE WHICH CONTINUES TO DEEPEN OVER SOUTHWESTERN
KANSAS...WITH A COLD FRONT/INVERTED TROUGH BOUNDARY EXTENDING TO
THE NORTH INTO WEST CENTRAL NEBRASKA AND SOUTHEASTERN SD. THE
INTERACTION OF THIS SURFACE SET UP WITH THE APPROACHING UPPER
LEVEL SHORTWAVE TROUGH IS WHAT WILL BE BRINGING THE CHANCE FOR
SEVERE WEATHER TO THE CWA LATE THIS AFTERNOON AND INTO TONIGHT.
LATEST LAPS DATA SHOWS CAPE NEAR 1500 J/KG AND INCREASING ACROSS
THE HIGH PLAINS...BUT REMAINS SOMEWHAT CAPPED. MODELS IN PRETTY
GOOD AGREEMENT WITH THE CLOUD BREAK UP CONTINUING ACROSS THE AREA
AND SOUNDINGS SHOWING AN ERODING CAP THROUGH THE REST OF THE
AFTERNOON. EXPECTING CONVECTION TO STARTING FIRING ACROSS THE HIGH
PLAINS AS THE UL SW TROUGH BEGINS TO MOVE IN TO THE AREA...WHICH
LOOKS TO BE NEAR 21-00Z. CURRENT 0-6KM SHEAR IS OK ACROSS THE CWA
BUT BETTER ACROSS THE HIGH PLAINS...AND LOWER LEVEL NOT THE
GREATEST ANYWHERE AS FLOW IS PRETTY WEAK. EXPECT LOWER LEVEL
FLOW/SHEAR TO IMPROVE INTO THE LATE AFTERNOON/EVENING HOURS AS THE
UL SW APPROACHES AND THE SURFACE LOW SYSTEM DEEPENS AND INCREASES
THE FLOW...ALSO CAUSING A SHIFT TO BECOME MORE SOUTHEASTERLY.
ENTIRE AREA REMAINS OUTLOOKED FOR SEVERE WEATHER...WITH MOST OF
THE CWA IN A MODERATE RISK. AS THESE STORMS DEVELOP AND MOVE
THROUGH...PRIMARY CONCERN WILL LIE WITH THE POTENTIAL OF LARGE
HAIL AND DAMAGING WINDS...BUT WITH THE IMPROVEMENT IN LOWER LEVEL
FLOW/SHEAR...ISOLATED TORNADOES CANNOT BE RULED OUT.

MODELS OVER THE LAST COUPLE OF DAYS HAVE ALSO BEEN QUITE CONSISTENT
IN SHOWING THE INITIAL CONVECTION EVENTUALLY EVOLVING INTO A MCS AS
THE SURFACE LOW MOVES OFF TO THE NORTHEAST ACROSS KS/NE AND COLD
FRONT GETS PUSHED THROUGH THE CWA OVERNIGHT.  LOW LEVEL JET REALLY
GETS CRANKED UP ACROSS THE CWA...HELPING FEED INTO THE SYSTEM. SEVERE
WEATHER LIKELY TO CONTINUE ON INTO THE LATE NIGHT HOURS...AND WITH
PLENTY OF MOISTURE AND LIFT AVAILABLE...THERE IS ALSO A POSSIBILITY
FOR LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS AREAS ALONG AND
NORTH OF INTERSTATE 80. THERE ARE ISSUES WITH THE MODELS EXCESSIVE
QPF DUE TO CONVECTIVE FEEDBACK...SO USED HPC FOR FORECAST QPF
WHICH WOULD GIVE NORTHERN AREAS TOTALS NEAR 3/4 TO 1 INCH...BUT
ISOLATED AREAS WITH TOTALS HIGHER THAN THAT A POSSIBILITY. EXPECT
THAT DURING THE OVERNIGHT HOURS...THAT EVEN WITH DECENT SHEAR THE
MAIN THREAT REMAINS WITH LARGE HAIL AND DAMAGING WINDS. SYSTEM
FINALLY STARTS TO CREEP OUT OF THE AREA NEAR THE 09-12Z TIME FRAME
AND WINDS ON THE BACKSIDE OF THIS SYSTEM COULD APPROACH ADVISORY
LEVEL...BUT THIS IS OF SECONDARY CONCERN TO THE SEVERE WEATHER AND
WILL NOT ISSUE ANY HEADLINES AT THIS TIME.

THE REST OF FRIDAY AND INTO FRIDAY NIGHT...LEFT DRY AS SURFACE HIGH
PRESSURE BUILDS IN TO THE PLAINS.  DEFINITELY A COOLER DAY ON
TAP...AS HIGH TEMPERATURES STRUGGLE TO REACH 50 ACROSS THE NORTH
WITH NEAR 60 ACROSS THE FAR SOUTH.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. MAIN PROBLEM WILL BE
CHANCES OF RAIN SATURDAY...AND THEN AGAIN LATE IN THE PERIOD.  A
WAVE IS EXPECTED TO DROP SOUTHEAST ACROSS THE AREA ON SATURDAY WHICH
WILL ALSO PUSH A COLD FRONT ACROSS THE REGION.  MOST OF THE RAIN
ACROSS THE CWFA APPEARS TO BE POST FRONTAL...AND FOR NOW WILL STAY
THE COURSE AND KEEP IT SHOWERS AND NOT MENTION THUNDERSTORMS SINCE
INSTABILITY APPEARS TO BE QUITE LIMITED.

AN UPPER LEVEL RIDGE BUILDS IN EARLY NEXT WEEK WHICH ALSO ALLOWS H85
TEMPERATURES TO GRADUALLY CLIMB MUCH OF THE WEEK. WILL KEEP IT DRY
SUNDAY INTO WEDNESDAY AND ALSO SHOW A GRADUAL CLIMB IN MAXIMUM
TEMPERATURES THROUGH THAT PERIOD.  A LARGE TROUGH ACROSS THE WESTERN
UNITED STATES THEN BEGINS TO EJECT SHORTWAVES INTO THE CENTRAL
PLAINS TOWARDS THE END OF THE EXTENDED PERIOD.  OBVIOUSLY THE
DETAILS OF THIS IS STILL QUITE UNCERTAIN...BUT HPC POPS SUGGEST A
CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY...AND THIS
ALSO AGREES WITH THE 12Z GFS AND 00Z ECMWF...SO WILL GENERALLY
FOLLOW THAT SCENARIO.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

HEINLEIN
Hazardous weather outlook, Apr 24, 3:44 PM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
344 PM CDT THU APR 24 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
344 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT AFTER 5 PM THIS AFTERNOON...LASTING INTO
THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT
SWEEP ACROSS THE AREA. HAIL UP TO THE SIZE OF BASEBALLS AND WIND
GUSTS TO 70 MPH WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. A
FEW ISOLATED TORNADOES ARE ALSO POSSIBLE...WITH THE GREATEST POTENTIAL
FOR TORNADIC ACTIVITY EXPECTED TO BE ACROSS NORTH CENTRAL KANSAS
AND PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND SOUTH
OF A LINE FROM GENEVA TO ELWOOD.

AS THIS SYSTEM MOVES THROUGH DURING THE OVERNIGHT HOURS...THERE IS
ALSO A POSSIBILITY OF LOCALLY HEAVY RAIN. THE GREATEST THREAT LIES
ACROSS PORTIONS OF NEBRASKA GENERALLY ALONG AND NORTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Apr 25, 12:35 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1235 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             DESHLER                 40.14N 97.72W
04/24/2008  E0.50 INCH       THAYER             NE   TRAINED SPOTTER

&&

BALLARD
Local storm report, Apr 25, 12:57 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1257 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TORNADO          3 N BELOIT              39.51N 98.11W
04/25/2008                   MITCHELL           KS   AMATEUR RADIO

            AT LEAST ONE HOME DESTROYED

&&

BALLARD
Special weather statement, Apr 25, 1:12 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT FRI APR 25 2008

KSZ007-019-250645-
JEWELL-MITCHELL-
112 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  NORTHERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS
  THIS INCLUDES THE CITY OF BELOIT.

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF GLEN ELDER...OR 11 MILES WEST OF
BELOIT...AND MOVING NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BELOIT BY 125 AM CDT
  RANDALL BY 135 AM CDT
  SCOTTSVILLE BY 140 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Local storm report, Apr 25, 1:31 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
131 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TORNADO          3 N BELOIT              39.51N 98.11W
04/25/2008                   MITCHELL           KS   TRAINED SPOTTER

            CONE SHAPED TORNADO AROUND 1/3 TO 1/2 MILE WIDE AT BASE.
            NUMEROUS POWER FLASHES VISIBLE. ROOF GONE OFF 1 HOME AND
            OUTBUILDING DESTROYED.

1237 AM     TORNADO          6 NE BELOIT             39.53N 98.03W
04/25/2008                   MITCHELL           KS   TRAINED SPOTTER

            NUMEROUS POWER LINES AND TREES DOWN ALONG WITH SHED
            DESTROYED AT FARM.

&&
Local storm report, Apr 25, 2:10 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
210 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TORNADO          3 N BELOIT              39.51N 98.11W
04/25/2008                   MITCHELL           KS   AMATEUR RADIO

            AT LEAST ONE HOME DESTROYED

&&

BALLARD
Local storm report, Apr 25, 2:17 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
217 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             5 S GOTHENBURG          40.86N 100.16W
04/24/2008  E0.75 INCH       DAWSON             NE   LAW ENFORCEMENT

1005 PM     HAIL             15 W STOCKTON           39.44N 99.55W
04/24/2008  E2.75 INCH       ROOKS              KS   EMERGENCY MNGR

            JUST EAST OF GRAHAM AND ROOKS COUNTY LINE ON HIGHWAY 24.

1023 PM     HAIL             WEBSTER STATE PARK      39.40N 99.45W
04/24/2008  E1.75 INCH       ROOKS              KS   CO-OP OBSERVER

1027 PM     HAIL             8 W STOCKTON            39.44N 99.42W
04/24/2008  E1.75 INCH       ROOKS              KS   EMERGENCY MNGR

            HAIL COVERING HIGHWAY 24

1034 PM     HAIL             1 N LEXINGTON           40.79N 99.74W
04/24/2008  E0.50 INCH       DAWSON             NE   LAW ENFORCEMENT

            INTERSECTION HWY AND RD 761

1035 PM     TSTM WND GST     STOCKTON                39.44N 99.27W
04/24/2008  M66.00 MPH       ROOKS              KS   BROADCAST MEDIA

            MEASURED BY KSNW WEATHER LAB AT STOCKTON GRADE SCHOOL.

1037 PM     NON-TSTM WND GST STOCKTON                39.44N 99.27W
04/24/2008  E50.00 MPH       ROOKS              KS   EMERGENCY MNGR

            ROOKS EMS RPTD WIND SHIFT NW GUST 45-50 MPH

1038 PM     HAIL             STOCKTON                39.44N 99.27W
04/24/2008  E4.25 INCH       ROOKS              KS   EMERGENCY MNGR

            QUARTER TO SOFTBALL SIZE HAIL WITH LOTS OF DAMAGE AND
            POWER OUTAGES.

1042 PM     TORNADO          4 S STOCKTON            39.38N 99.27W
04/24/2008                   ROOKS              KS   AMATEUR RADIO

            BRIEF TORNADO TOUCHDOWN

1042 PM     HAIL             PHILLIPSBURG            39.75N 99.32W
04/24/2008  E0.88 INCH       PHILLIPS           KS   CO-OP OBSERVER

1050 PM     TORNADO          4 S WOODSTON            39.40N 99.10W
04/24/2008                   ROOKS              KS   STORM CHASER

            BRIEF TORNADO TOUCHDOWN OBSERVED BY STORM CHASER

1105 PM     HAIL             HASTINGS                40.59N 98.39W
04/24/2008  E0.50 INCH       ADAMS              NE   TRAINED SPOTTER

1105 PM     HAIL             HASTINGS                40.59N 98.39W
04/24/2008  E0.50 INCH       ADAMS              NE   AMATEUR RADIO

            REPORTED 2ND STREET AND SAUNDERS AV

1109 PM     FUNNEL CLOUD     4 E PLAINVIEW           42.35N 97.71W
04/24/2008                   PIERCE             NE   STORM CHASER

            ALONG HIWAY 18 CHASING STORM FUNNEL NOT TOUCHING GROUND

1114 PM     HAIL             DESHLER                 40.14N 97.72W
04/24/2008  E0.50 INCH       THAYER             NE   TRAINED SPOTTER

1114 PM     HAIL             6 N ESBON               39.91N 98.43W
04/24/2008  E2.50 INCH       JEWELL             KS   TRAINED SPOTTER

1122 PM     HAIL             BURR OAK                39.87N 98.30W
04/24/2008  E1.00 INCH       JEWELL             KS   CO-OP OBSERVER

1131 PM     HAIL             1 NNW OSBORNE           39.45N 98.71W
04/24/2008  E2.00 INCH       OSBORNE            KS   STORM CHASER

1135 PM     TSTM WND GST     OSBORNE                 39.44N 98.70W
04/24/2008  M68.00 MPH       OSBORNE            KS   BROADCAST MEDIA

            MEASURED BY KSNW WEATHER LAB AT OSBORNE ELEMENTARY
            SCHOOL.

1146 PM     HAIL             4 W CAWKER CITY         39.51N 98.51W
04/24/2008  E1.00 INCH       OSBORNE            KS   LAW ENFORCEMENT

            QUARTER SIZE HAIL ON HIGHWAY 24 ALONG MITCHELL AND
            OSBORNE COUNTY LINE

1151 PM     HAIL             PHILLIPSBURG            39.75N 99.32W
04/24/2008  E0.88 INCH       PHILLIPS           KS   CO-OP OBSERVER

            WINDS ESTIMATED AT 50 MPH AND HEAVY RAIN

1153 PM     HAIL             SUPERIOR                40.02N 98.07W
04/24/2008  E1.00 INCH       NUCKOLLS           NE   LAW ENFORCEMENT

1226 AM     TORNADO          3 N BELOIT              39.51N 98.11W
04/25/2008                   MITCHELL           KS   AMATEUR RADIO

            AT LEAST ONE HOME DESTROYED

1226 AM     TORNADO          3 N BELOIT              39.51N 98.11W
04/25/2008                   MITCHELL           KS   TRAINED SPOTTER

            CONE SHAPED TORNADO AROUND 1/3 TO 1/2 MILE WIDE AT BASE.
            NUMEROUS POWER FLASHES VISIBLE. ROOF GONE OFF 1 HOME AND
            OUTBUILDING DESTROYED.

1237 AM     TORNADO          6 NE BELOIT             39.53N 98.03W
04/25/2008                   MITCHELL           KS   TRAINED SPOTTER

            NUMEROUS POWER LINES AND TREES DOWN ALONG WITH SHED
            DESTROYED AT FARM.

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 10:28 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster47 min
Apr 24, 10:31 PM CDTSevere Thunderstorm WarningGIDAdams, Hall, Kearney23 min
Apr 24, 10:40 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson35 min
Apr 24, 10:47 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan43 min
Apr 24, 10:53 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster52 min
Apr 24, 11:03 PM CDTSevere Thunderstorm WarningGIDThayer42 min
Apr 24, 11:30 PM CDTSevere Thunderstorm WarningGIDNuckolls45 min
Apr 25, 12:09 AM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer66 min
Apr 24, 9:41 PM CDTSevere Thunderstorm WarningGIDRooks49 min
Apr 24, 10:26 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith49 min
Apr 24, 10:57 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith48 min
Apr 24, 11:07 PM CDTTornado WarningGIDOsborne23 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith19 min
Apr 24, 11:28 PM CDTTornado WarningGIDMitchell, Osborne32 min
Apr 24, 11:43 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith47 min
Apr 25, 12:04 AM CDTSevere Thunderstorm WarningGIDMitchell41 min
Apr 25, 12:26 AM CDTSevere Thunderstorm WarningGIDJewell49 min
Apr 25, 12:36 AM CDTTornado WarningGIDJewell, Mitchell24 min
Apr 25, 1:24 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell27 min

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.